It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Pat B on December 04, 1999 at 04:53:23:

In Reply to: Celebrex Nightmare posted by Dennis on November 16, 1999 at 19:09:34:


: I'm a 38 year old male with RA. I was diagnosed
with the disease 8 years ago while I was in the
Air Force, which forced me to retire on
disability. The first bout of RA was severe, but
with prompt treatment at Walter Reed Hospital in
D.C.(5mg prednisone, plaguenil, and NSAIDS) got
the disease activity down to a minimum in about 2
years, allowing me to eliminate
: all the meds except plaquenil. Unfortunately, I
had another flare up of RA last FEB. The doctors
at the VA Hospital in Richmond put me back on the
steriods and NSAIDS. The meds were helping
somewhat, but I still had plently of stiffness and
the ibuprofen was beginning to cause the formation
of stomach ulcers. The VA doctors and I decided
to try CELEBREX.
: BIG MISTAKE: I took the celebrex(200mg
twice/day) for about 10 days. It help the
arthritis quite a bit, but it made my entire
digestive tract so inflamed I had bloody diarrhea
and nausea for a week and ended up having to go to
the ER to get IV fluids. The ER at the VA hospital
put me on a high prednisone intake(40 mg/day) for
a month to repair the damage. Luckily, after 4
days now, I'm feeling a little better and headed
for recovery.

My doctor thought I was crazy but my Rhemy agreed with me...After a few months of taking celebrex I started having lower intestinal pains. Since I was alread taking strong pain meds I knew the pains had to be really bad. Also, I started having sinus and upper respiratory problems. They all went away if I didn't take the Celebrex. My local doc asked if I was allergic to sulfa. Who knows. She thought it odd that I could be allergic after taking it for months but I took Relafen for a year before I had an allegic reaction to it. I think it was side effects and not really an allergic reaction to Celebrex. They are listed as possible problems but in very few patients. I hate to think of the ain you went thru by taking the drug, the arthritis is bad enough.

Follow Ups

All times are GMT -7. The time now is 06:59 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!